Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 23, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 17, 2008, 6:49 PM EST for 5 counties in Georgia. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 6:49 PM EST (23:49 UTC)
- Expired
- Feb 17, 2008, 7:15 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crisp County, GA, Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 6:55 PM EST | HAIL 0.5 | Americus, GA | DIME SIZE HAIL AND STRONG WINDS. |
| Feb 17, 6:55 PM EST | HAIL 0.75 | Americus, GA | DIME SIZE HAIL AND STRONG WINDS. |
| Feb 17, 7:00 PM EST | TSTM WND DMG | 4 E Ellaville, GA | 911 CENTER REPORTED SEVERAL TREES DOWN, ESPECIALLY ALONG HIGHWAY 26 IN EASTERN PART OF COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 1:32 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 172350
SVRFFC
GAC081-093-193-249-261-180015-
/O.NEW.KFFC.SV.W.0023.080217T2349Z-080218T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CRISP COUNTY IN CENTRAL GEORGIA
WESTERN DOOLY COUNTY IN CENTRAL GEORGIA
MACON COUNTY IN WEST CENTRAL GEORGIA
EASTERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
EASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 715 PM EST
* AT 647 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
FOUNTAINVILLE TO 6 MILES NORTH OF AMERICUS TO 16 MILES SOUTH OF
AMERICUS...MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGLETHORPE...MONTEZUMA...MARSHALLVILLE...GEORGIA VETERANS STATE
PARK...RAINES...WENONA...VIENNA AND CORDELE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE NEAR PRESTON IN
WEBSTER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR
NORTHWESTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3190 8395 3191 8428 3236 8426 3250 8403
3249 8401 3251 8398 3236 8384 3229 8385
3228 8380 3186 8374 3185 8395
TIME...MOT...LOC 2349Z 246DEG 59KT 3236 8426 3217 8418
3186 8422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 6:00 PM EST, 49 minutes earlier.
Area forecast discussion, Feb 17, 6:00 PM EST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EST SUN FEB 17 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AREA OF SHOWERS WITH EMBEDDED TSTORMS PUSHING ACROSS NORTH GA THIS AFTERNOON ...BUT WATCHING INTENSE LINE OF STORMS MOVING ACROSS EAST CENTRAL ALABAMA. THIS LINE WILL BE OUR WORRY THROUGH THE REST OF THE AFTERNOON INTO THIS EVENING AS IT MOVES ACROSS CENTRAL GEORGIA. CURRENT TORNADO WATCH FOR PORTIONS OF WESTCENTAL GA TIL 9 PM...MAY NEED TO BE EXTENDED A BIT FARTHER NORTH AND EAST. MODELS CONTINUE TO SHOW COLD FRONT MOVING ACROSS CWA OVERNIGHT..PUSHING INTO SOUTHEAST GEORGIA MONDAY MORNING. WILL TAPPER POPS FROM SLIGHT CHANCE NORTH CENTRAL TO LIKELY SOUTHEAST PORTION DURING THE MORNING...THEN ENDING ALL PRECIP BY AFTERNOON. HOWEVER MODELS CONTINUE TO SHOW WEAK IMPULSE SKIRTING ACROSS THE TN VALLEY MONDAY NIGHT THAT MAY SPIT OUR A FEW FLURRIES ACROSS EXTREME NORTHERN COUNTIES. OTHERWISE SURFACE HIGH PRESSURE BECOME ESTABLISHED OVER THE CWA TUESDAY WITH DRY FORECAST CONTINUING THROUGH TUESDAY NIGHT. COOLER AIRMASS SETTLES IN OVER THE STATE DURING THE SHORT TERM PERIOD...WITH HIGHS GENERALLY BACK TO MORE NORMAL LEVELS AND LOWS RUNNING A TAD BELOW. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... SURFACE HIGH SHIFTS EAST BECOMING CENTERED OFF THE GEORGIA COAST WEDNESDAY AFTERNOON AS A COLD FRONT DROPS SOUTHEAST FROM THE TN VALLEY REGION. EXTENDED PROGS SIMILAR WITH SOME INCREASE IN DEEPER MOISTURE ACROSS EXTREME NORTH GEORGIA WEDNESDAY NIGHT...THEN ACROSS ALL OF THE CWA THURSDAY AS THE BOUNDARY DRIFTS ACROSS THE AREA. LATEST GFS SHOW BOUNDARY MEANDERING ACROSS CENTRAL GA THURSDAY NIGHT BEFORE A WAVE DEVELOPS AND MOVES NORTHEAST ALONG IT ON FRIDAY. MODELS MAINTAIN SOME SEMBLANCE OF THIS BOUNDARY ACROSS THE CWA INTO SATURDAY BEFORE LIFTING IT NORTHWARD AS A STRONGER COLD FRONT APPROACHES FROM THE WEST SUNDAY. WITH ALL SAID...WILL NEED TO KEEP AT LEAST CHANCE CATEGORY POPS ACROSS MUCH OF THE CWA THROUGH THE PERIOD. MILD TEMPS IN THE CARDS THROUGH THE EXTENDED PERIOD WITH HIGHS RUNNING AT OR SLIGHTLY ABOVE NORMAL LEVELS. && .AVIATION...AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS GEORGIA THIS EVENING. SOME THUNDERSTORMS ON LEADING EDGE OF LINE COULD BE SEVERE...AND AN ISOLATED TORNADO IS POSSIBLE. CEILINGS AND VISIBILITY GENERALLY MVFR IN RAIN...EXCEPT LOCALLY IFR IN HEAVIER RAIN AND THUNDERSTORMS. CEILINGS IMPROVING TO SCATTERED 4 TO 5THSD FT AFTER 06Z OVER NORTHWEST GA...LINGERING MVFR OVER CENTRAL SECTIONS UNTIL AROUND 12Z. WINDS SOUTH TO SOUTHEAST WITH GUSTS TO 25 KT...GRADUALLY BECOMING SOUTH TO SOUTHWEST 10 TO 15KT OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 59 35 54 32 / 80 20 10 10 5 ATLANTA 48 54 34 54 37 / 60 10 10 10 5 BLAIRSVILLE 43 53 28 46 28 / 60 5 10 10 5 CARTERSVILLE 44 55 29 53 30 / 50 5 10 10 5 COLUMBUS 55 63 36 60 35 / 70 20 5 10 5 GAINESVILLE 46 55 32 52 34 / 70 10 10 10 5 MACON 57 62 34 59 31 / 80 40 10 10 5 ROME 46 57 34 55 32 / 40 0 10 10 5 PEACHTREE CITY 49 57 30 56 28 / 70 10 10 10 5 VIDALIA 61 68 35 60 31 / 80 70 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 49/41
Hazardous weather outlook, Feb 17, 6:01 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 AM EST SUN FEB 17 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 601 AM EST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK AREA OF HIGH PRESSURE WILL RIDGE DOWN THE APPALACHIAN MOUNTAINS TODAY. A STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS WILL MOVE NORTHEAST...ALLOWING A STRONG COLD FRONT TO APPROACH THE REGION FROM THE WEST. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR SEVERE WEATHER IS ROUGHLY BETWEEN 3 P.M. AND MIDNIGHT. .DISCUSSION... A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS EXPECTED TO MOVE INTO THE STATE LATE THIS AFTERNOON. CAPE VALUES THIS AFTERNOON AND EVENING SHOULD RISE TO BETWEEN 500 AND 800... WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 1 AND MINUS 3. THE INSTABILITY COMBINED WITH STRONG LOW-LEVEL SHEAR...OR TURNING OF THE WINDS WITH HEIGHT...WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...STRONG LOW-LEVEL WINDS AHEAD OF THE COLD FRONT WILL BE ABLE TO MIX DOWN TO THE SURFACE IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS...AND WILL RESULT IN STRONG GUSTY WINDS THAT MAY BE ABLE TO DOWN TREES AND POWER LINES. THE BEST TIME FRAME FOR THESE STRONG WINDS IS LATE THIS MORNING THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY LATE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Local storm report, Feb 17, 6:10 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 S CARROLLTON 33.53N 85.08W
02/17/2008 CARROLL GA EMERGENCY MNGR
DAMAGE TO SEVERAL BARNS, NUMEROUS TREES AND POWERLINES
DOWN IN VICINITY OF RINGER ROAD AND HIGHWAY 5.
0405 PM TSTM WND DMG 2 E ROOPVILLE 33.46N 85.10W
02/17/2008 CARROLL GA AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN.
0450 PM TORNADO OMAHA 32.15N 85.01W
02/17/2008 STEWART GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN, SOME OVER VEHICLES.
0450 PM TORNADO 4 S OMAHA 32.09N 85.01W
02/17/2008 STEWART GA AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN, POSSIBLE TORNADO.
0510 PM TORNADO 3 S CUSSETA 32.26N 84.78W
02/17/2008 CHATTAHOOCHEE GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN, POSSIBLE TORNADO.
0515 PM TORNADO CUSSETA 32.30N 84.78W
02/17/2008 CHATTAHOOCHEE GA EMERGENCY MNGR
MOBILE HOME DAMAGED BY POSSIBLE TORNADO.
0445 PM TSTM WND DMG 2 W COLLEGE PARK 33.64N 84.49W
02/17/2008 FULTON GA EMERGENCY MNGR
TREE DOWN.
0445 PM TSTM WND DMG 2 NW FAIRBURN 33.59N 84.61W
02/17/2008 FULTON GA EMERGENCY MNGR
TREE DOWN.
0445 PM TSTM WND DMG 3 W FAIRBURN 33.57N 84.64W
02/17/2008 FULTON GA EMERGENCY MNGR
TREE DOWN.
0425 PM TSTM WND DMG HOLLY SPRINGS 34.17N 84.50W
02/17/2008 CHEROKEE GA AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN.
0520 PM TSTM WND DMG 3 W WOODSTOCK 34.10N 84.57W
02/17/2008 CHEROKEE GA EMERGENCY MNGR
HOME DESTROYED.
0520 PM TSTM WND DMG 4 NE WOODSTOCK 34.14N 84.46W
02/17/2008 CHEROKEE GA EMERGENCY MNGR
HOME DESTROYED.
0444 PM TSTM WND DMG CUMMING 34.21N 84.14W
02/17/2008 FORSYTH GA LAW ENFORCEMENT
TWO TREES DOWN, ONE POWERLINE DOWN.
0458 PM HAIL HOWARD 32.60N 84.38W
02/17/2008 E0.88 INCH TAYLOR GA AMATEUR RADIO
NICKEL SIZE HAIL, ROTATION IN CLOUDS, POSSIBLE WALL
CLOUD.
0458 PM FUNNEL CLOUD HOWARD 32.60N 84.38W
02/17/2008 TAYLOR GA AMATEUR RADIO
FUNNEL LOWERING OUT OF ROTATING WALL CLOUD.
&&
SBKLocal storm report, Feb 17, 6:14 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD TUCKER 33.85N 84.22W
02/17/2008 DEKALB GA LAW ENFORCEMENT
STREET FLOODING AT SOUTH NORCROSS ROAD AND OLD NORCROSS
ROAD.
&&
SBKSpecial weather statement, Feb 17, 6:16 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EST SUN FEB 17 2008 GAZ090>092-102>104-172345- 616 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN SUMTER...WEBSTER... STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 645 PM EST... AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MANTA TO 14 MILES SOUTH OF TROUTMAN... MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER... WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 645 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WESTVILLE...RENFROE...MANTA...LOUVALE...LUMPKIN...CUSSETA... RICHLAND...TROUTMAN...BROOKLYN...BRANTLEY...BERGINSVILLE...WESTON... BUENA VISTA...DUMAS AND TAZEWELL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 17, 6:30 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO ROBERTA 32.72N 84.01W
02/17/2008 CRAWFORD GA AMATEUR RADIO
RELAYED SHERIFFS WIDESPREAD POWERLINES DOWN IN VICINITY
OF ROBERTA.
&&
SBKLocal storm report, Feb 17, 6:36 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 1 S MAUK 32.49N 84.42W
02/17/2008 TAYLOR GA TRAINED SPOTTER
OVER 15 TREES DOWN AND SNAPPED ALONG 50 TO 100 YARD PATH
ON HIGHWAY 127.
&&
SBKSpecial weather statement, Feb 17, 6:38 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EST SUN FEB 17 2008 GAZ048-058-059-180015- 638 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN BUTTS...JASPER AND NEWTON COUNTIES UNTIL 715 PM EST... AT 634 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BUTTS... JASPER AND NEWTON COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE INDIAN SPRINGS STATE PARK...JACKSON... FLOVILLA...WORTHVILLE...STEWART...MANSFIELD...FARRAR AND NEWBORN. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:21 AM EST | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 18 hr |
| Feb 17, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard, Paulding | 24 min |
| Feb 17, 3:27 PM EST | Tornado Warning | FFC | Carroll, Heard | 33 min |
| Feb 17, 3:40 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Douglas, Haralson, Paulding, Polk | 35 min |
| Feb 17, 3:52 PM EST | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 23 min |
| Feb 17, 4:07 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 23 min |
| Feb 17, 4:11 PM EST | Tornado Warning | FFC | Douglas, Fulton | 34 min |
| Feb 17, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton | 33 min |
| Feb 17, 4:39 PM EST | Tornado Warning | FFC | Fulton | 36 min |
| Feb 17, 4:44 PM EST | Tornado Warning | FFC | Stewart | 36 min |
| Feb 17, 4:57 PM EST | Tornado Warning | FFC | DeKalb, Gwinnett | 33 min |
| Feb 17, 5:02 PM EST | Tornado Warning | FFC | Chattahoochee | 43 min |
| Feb 17, 5:26 PM EST | Tornado Warning | FFC | Marion | 33 min |
| Feb 17, 5:45 PM EST | Tornado Warning | FFC | Taylor | 45 min |
| Feb 17, 5:50 PM EST | Severe Thunderstorm Warning | FFC | Stewart | 40 min |
| Feb 17, 6:12 PM EST | Tornado Warning | FFC | Crawford | 33 min |
| Feb 17, 6:26 PM EST | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 34 min |
| Feb 17, 6:37 PM EST | Tornado Warning | FFC | Bibb | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.